Thunderstorm Wind, Lenawee
- When
- June 30, 10:20 AM EST
- Where
- Lenawee County, Sand Creek
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.833, -84.100
Local law enforcement reported trees blown down.
9 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 30, 5:45 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 645 AM EDT THU JUN 30 2005 .AVIATION... MVFR FOG AND HAZE TO PERSIST OVER THE REGION THROUGH 16Z IN WEAK LOW LEVEL FLOW. CONVECTION MOVING ACROSS LAKE MICHIGAN AND INTO WESTERN LOWER MICHIGAN NOT DIMINISHING AS QUICKLY AS ANTICIPATED AND LIKELY TO MOVE THROUGH THE FNT AND MBS TAF SITES BETWEEN 12 AND 14Z ALSO POSSIBILITY FOR CONVECTION INTO DTW/DET BETWEEN 13-15Z. ANTICIPATE MAINLY VFR CIGS WITH THE PASSAGE OF THIS CONVECTION...BRIEFLY MVFR WITH CIGS LOWERING TO AROUND 3K FEET...VISIBILITIES LIKELY TO DROP TO 1-2 MILES IN THE THUNDERSTORMS THOUGH. BRIEF WIND GUSTS TO 30 KNOTS ALSO POSSIBLE. ANTICIPATE CLEARING SKIES AFTER 15Z...THEN CONVECTION QUICKLY REFIRING BETWEEN 18-20Z. CONVECTION THIS AFTERNOON HAS POTENTIAL TO BECOME SEVERE WITH WIND GUSTS GREATER THAN 60 MPH. SEVERE THREAT TO END BY 03Z. GRADIENT STRONG ENOUGH TO PRECLUDE SIGNIFICANT FOG DEVELOPMENT OVERNIGHT...SO JUST PATCHY MVFR FOG ANTICIPATED AT THIS TIME. WRAP AROUND MOISTURE AND MVFR CIGS TO MOVE INTO NORTHERN TAF SITES AROUND 12Z. && .SHORT TERM...THURSDAY AND THURSDAY NIGHT...ISSUED AT 314 AM MCS CLUSTERS AND SEVERE CONVECTION APPROACHING THE WESTERN GREAT LAKES APPEARS TO BE WEAKENING AS IT MOVES FURTHER EAST FROM THE ASSOCIATED LOW LEVEL JET. ANTICIPATE CONTINUED WEAKENING AS IT CROSSES THE MORE STABLE AIR OVER LAKE MICHIGAN AS WELL. MAIN CONCERN IS THAT SOME CONVECTION MAY HANG ON AND MOVE INTO THE CWA...ESPECIALLY ACROSS THE NORTHWEST PORTION OF THE CWA WHERE AIR MASS IS MORE UNSTABLE ALONG AND JUST NORTH OF WEAK WARM FRONT. SURFACE DEW POINTS ALSO APPROACHING 70 DEGREES ACROSS THE WESTERN SAGINAW VALLEY. BASED ON LINEAR EXTRAPOLATION ANTICIPATE LEADING EDGE OF CONVECTION TO PUSH INTO THE NORTHWEST PORTION OF THE CWA BETWEEN 11-12Z...THEN CLEARING THE ENTIRE CWA BY 15-16Z AS MCS DISSIPATES. SECOND CONCERN IS THE REDEVELOPMENT OF CONVECTION THIS AFTERNOON AHEAD OF THE COLD FRONT. PLENTY OF DRY AIR IN WAKE OF INITIAL CONVECTION THIS MORNING...SO ANTICIPATE MAINLY PARTLY CLOUDY CONDITIONS BETWEEN 16-19Z WITH TEMPERATURES QUICKLY SHOOTING UP INTO THE UPPER 80S TO AROUND 90. CONVECTION COULD REFIRE ALONG LEFT OVER OUTFLOW BOUNDARIES WELL AHEAD OF APPROACHING COLD FRONT...BUT HARD TO TELL WHERE THIS WILL SET UP...FROM TIP OF THUMB TO THE LAN AREA IS FIRST GUESS. NAM IS NOT IMPRESSIVE WITH REDEVELOPMENT OF CONVECTION THOUGH AND PREFER THE MORE AGGRESSIVE CONVINIT MODEL AT THIS TIME. NAM ACTUALLY INDICATING NEGATIVE 850 MB THETA-E ADVECTION THIS AFTERNOON...DIMINISHING MOISTURE TRANSPORT AND STRONGEST WINDS REMAINING IN THE COLD AIR. THIS SEEMS UNLIKELY WITH 925 MB JET BECOMING ORIENTED IN A MORE WEST TO EAST DIRECTION AND SOUTHWEST FLOW CONTINUING TO BRING LOWER 70S DEW POINTS INTO SOUTHEAST LOWER. IN ADDITION RIGHT ENTRANCE REGION OF UPPER JET MOVES OVER THE CWA AND 500 MB TEMPERATURES BEGINNING TO COOL WITH APPROACH OF UPPER TROF. SO WILL CONTINUE WITH LIKELY POPS THROUGH 00Z FRIDAY WITH BRN SUGGESTING POSSIBILITY OF SOME SUPERCELLS. CONVECTION TO LINGER INTO THE EVENING HOURS...AND CONVINIT HOLDING ON TO SOME INSTABILITY THROUGH 06-09Z ACROSS THE FAR SOUTHEAST PORTION OF THE CWA. THIS APPEARS TO BE OVER DONE...AS FRONT DOES NOT BECOME PARALLEL TO MID LEVEL FLOW...SO WILL SCOUR OUT PCPN BY 06Z. && .LONG TERM...FRIDAY THROUGH WEDNESDAY...ISSUED AT 314 AM COOLER AND DRIER AIR IS ON THE WAY, HOWEVER, WE WILL LIKELY RETURN TO ANOTHER ACTIVE PATTERN FOR THE FIRST WEEK OF JULY. SURFACE LOW WILL FILL IN ACROSS JAMES BAY ON FRIDAY AS WE LINGER WITHIN THE COOL CYCLONIC FLOW. FORECAST SOUNDINGS REVEAL PLENTY OF DRY AIR ABOVE 850MB AND WITH THE FURTHER NORTH TRACK OF THE MAIN UPPER LOW, HAVE REMOVED OUR CHANCES FOR SPRINKLES. CU RULE IS QUITE NEGATIVE ACROSS THE NORTHERN COUNTIES AND WOULD ANTICIPATE MORE CLOUDS THAN SUN THERE...WITH MORE SUNSHINE FURTHER SOUTH. MIXING LAYER HEIGHTS PER BUFKIT PROFILES AND MOMENTUM XFER SUGGEST WIND GUSTS TO CLIMB INTO THE MIDDLE 20 KNOT RANGE TOWARD MID-MORNING. WITH SINGLE DIGIT 850MB TEMPS, MAINLY 70S ACROSS THE CWA. FOR MARINE INTERESTS, WITH INCREASING GRADIENT AND COLD ADVECTION OVER THE WATERS, MIGHT SEE SMALL CRAFTS FOR SAGINAW BAY AND LAKE HURON NEARSHORE. FURTHER NORTH ACROSS LAKE HURON, WIND GUSTS SHOULD REMAIN BELOW GALE FORCE WITH GUSTS TO 30 KNOTS. AS SURFACE HIGH AND UPPER LEVEL RIDGING SETTLE INTO THE GREAT LAKES FRIDAY NIGHT...EXPECT CLOUDS TO DIMINISH AND WINDS TO RELAX QUICKLY. FAIRLY GOOD RADIATIONAL COOLING NIGHT AS TEMPERATURES WILL DIP BACK INTO THE LOWER HALF OF THE 50S...SOME UPPER 40S IN THOSE PROTECTED VALLEYS. BIG BUBBLE NO TROUBLE AS RIDGE AT ALL LEVELS ON SATURDAY. MINIMAL MIXING AND NEARLY FULL SUNSHINE SHOULD PROVIDE MIDDLE 70S...A BIT COOLER NEAR LAKE HURON AS LAKE BREEZE COMPONENT IS EXPECTED. THEN WE WILL WATCH THE IMPACT OF UPPER LOW, SEEN IN THE LATEST H2O VAPOR LOOP OFF THE BRITISH COLUMBIA COAST, ENTER INTO THE NORTHERN PLAINS. LATEST NUMERICAL RUNS SHOW THIS WAVE TO BE QUITE POTENT AS LOW LEVEL JET AND MCS/S DEVELOP EARLY NEXT WEEK. CONCERN NOW IS WE WILL REMAIN WITHIN THE SOUTHWEST FLOW REGIME AND COINCIDING BAROCLINIC ZONE THROUGH MOST OF NEXT WEEK. WE WILL LEAVE THE CURRENT GRIDS INTACT AT THIS TIME, BUT DO EXPECT FLUCTUATIONS GIVEN THIS TIME OF THE YEAR. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...GSS LONG TERM....BGM HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1004 AM EDT THU JUN 30 2005 MIZ047>049-053>055-060>063-011215- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR- 1004 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND NORTH OF INTERSTATE 69. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EARLY EVENING...AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAINFALL. THUNDERSTORMS WILL MOVE EAST AT 25 MPH...WITH AN INCREASE IN SPEED EXPECTED LATE IN THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. MIZ068>070-075-076-082-083-011215- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1004 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN SOUTH OF INTERSTATE 69. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 561 IS IN EFFECT UNTIL 3 PM EDT. THUNDERSTORMS...SOME SEVERE...ARE LIKELY TODAY. A LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS MORNING INTO THE EARLY AFTERNOON...WITH WIND GUSTS TO 60 MPH POSSIBLE. IN ADDITION...HAIL TO NEAR ONE INCH IN DIAMETER CANNOT BE RULED OUT. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING. ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN HAZARD EXPECTED. THUNDERSTORMS THIS MORNING WILL BE MOVING EAST AT AROUND 25 MPH. LATER TODAY...STORM MOTION WILL BE CLOSER TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTERS WILL BE NEED THIS MORNING...AND LIKELY AGAIN LATER THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-011215- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1004 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 561 IS IN EFFECT UNTIL 3 PM EDT FOR LAKE ST CLAIR SOUTH TO THE MICHIGAN WATERS OF LAKE ERIE. THUNDERSTORMS...SOME SEVERE...ARE LIKELY TODAY. A LINE OF THUNDERSTORMS WILL SPREAD INTO THE AREA TOWARD NOON AND PERSIST INTO THE EARLY AFTERNOON...WITH WIND GUSTS TO 50 KNOTS POSSIBLE. IN ADDITION...HAIL TO NEAR ONE INCH IN DIAMETER CANNOT BE RULED OUT. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO EARLY THIS EVENING. ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN HAZARD EXPECTED. THUNDERSTORMS THIS MORNING WILL BE MOVING EAST AT AROUND 25 MPH. LATER TODAY...STORM MOTION WILL BE CLOSER TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AND MONDAY NIGHT AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 940 AM EDT THU JUN 30 2005 LCZ423-460-LEZ444-MIZ068>070-075>076-082>083- 301900- DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE- LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-WASHTENAW-WAYNE- 940 AM EDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 3 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST MICHIGAN LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... WASHTENAW... WAYNE... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE... THIS INCLUDES THE CITIES OF...WARREN...DETROIT...ANN ARBOR... PONTIAC...HOWELL...MONROE AND ADRIAN. DG
The Detroit radar (KDTX), 109 km away, was scanning. The volume nearest the first event began at 15:19 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Local law enforcement reported trees blown down.
Local media reported trees blown down.
Considerable property damage and downed trees were reported down across Dearborn Heights. The damage was heavy along Warren from Evergreen Inkster. A couple of trees fell onto houses and three or four cars received damage.
A tree and power lines were reported blown down.
Large tree limbs were blown down.
Trees were reported down on the northwest side of Detroit.
Trees were reported blown down.
Trees were reported blown down.
Trees were reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460116, 5460117, 5460189, 5460190, 5460191, 5460192, 5460193, 5460194, 5460195, 5460196.